On the Hurwitz scheme and its monodromy

David Eisenbud; Noam Elkies; Joe Harris; Robert Speiser

Compositio Mathematica (1991)

  • Volume: 77, Issue: 1, page 95-117
  • ISSN: 0010-437X

How to cite


Eisenbud, David, et al. "On the Hurwitz scheme and its monodromy." Compositio Mathematica 77.1 (1991): 95-117. <http://eudml.org/doc/90068>.

author = {Eisenbud, David, Elkies, Noam, Harris, Joe, Speiser, Robert},
journal = {Compositio Mathematica},
keywords = {isomorphic coverings; Tyrell conjecture; monodromy of the covering; Hurwitz scheme},
language = {eng},
number = {1},
pages = {95-117},
publisher = {Kluwer Academic Publishers},
title = {On the Hurwitz scheme and its monodromy},
url = {http://eudml.org/doc/90068},
volume = {77},
year = {1991},

AU - Eisenbud, David
AU - Elkies, Noam
AU - Harris, Joe
AU - Speiser, Robert
TI - On the Hurwitz scheme and its monodromy
JO - Compositio Mathematica
PY - 1991
PB - Kluwer Academic Publishers
VL - 77
IS - 1
SP - 95
EP - 117
LA - eng
KW - isomorphic coverings; Tyrell conjecture; monodromy of the covering; Hurwitz scheme
UR - http://eudml.org/doc/90068
ER -


  1. E. Arbarello and M. Cornalba: Footnotes to a paper of Beniamino Segre. Math. Ann.256 (1981) 341-362. Zbl0454.14023MR626954
  2. A. Cayley, On the cubic curves inscribed in a given pencil of six lines. Quart J. of Pure and Appl. Math.9 (1868) 210-221. Zbl01.0168.01JFM01.0168.01
  3. A. Clebsch, Zur Theorie der binären Formen sechster Ordnung und zur Dreitheilung der hyperelliptischen Funktionen. Abh. der k. Ges. Wiss. zu Göttingen14 (1869) 1-59. 
  4. A. Clebsch: Zur Theorie der algebraischen Funktionen, Math. Ann.29 (1887) 171-186. MR1510409JFM19.0067.01
  5. D.B. Cohen: The Hurwitz monodromy group. J. Alg.32 (1974) 501-517. Zbl0343.20002MR387435
  6. S. Diaz and J. Harris: Geometry of the Severi Variety I, Trans. Am. Math. Soc. (1989). Zbl0677.14003
  7. J. Harris, Galois groups of enumerative problems. Duke J. Math.46 (1979) 685-724. Zbl0433.14040MR552521
  8. J. Harris and I. Morrison: Slopes of effective divisors on the moduli space of stable curves. Invent. Math. (to appear 1989). Zbl0705.14026MR1031904
  9. A. Hurwitz: Über Riemann'sche Flächen mit gegebenen Verzweigungspunkten. Math. Ann.39 (1891) 1-61. MR1510692JFM23.0429.01
  10. S. Kleiman and R. Speiser: Enumerative geometry of nonsingular plane cubics, submitted to the Proc. 1988 Sundance Conference. Contemporary Math. (to appear 1990.) Zbl0753.14045MR1108634
  11. P. Kluitmann: Hurwitz action and finite quotients of braid groups. In Braids, (Ed. J. S. Birman and A. Libgober), Contemporary Math.78, (1988) 299-325. Zbl0701.20019MR975086
  12. J. Lüroth, Note über Verzweigungsschnitte und Querschnitte in einer Riemann'schen Fläche. Math. Ann.4 (1871) 181-184. MR1509744JFM03.0192.02
  13. C. Maclachlan, On representations of Artin's Braid group. Mich. Math. J.25 (1978) 235-244. Zbl0366.20032MR494060
  14. S. Maillard, Recherche des charactéristiques des systèmes élémentaires de courbes planes du trosième ordre. Thèse, Paris, (1871), published by Cusset. JFM04.0305.02
  15. J.A. Tyrrell, Degenerate plane cubics and a theorem of Clebsch. Bull. London Math. Soc.5 (1973) 203-208. Zbl0268.14018MR347840

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.